Contact Us

Use the form on the right to contact us.

You can edit the text in this area, and change where the contact form on the right submits to, by entering edit mode using the modes on the bottom right. 

810 S Spring St. #1204
Los Angeles, CA, 90014
United States

Festivals, Feast and Fishing: An Insider's Culinary Tour of Gifu

An Insider's Culinary Tour of Gifu Itinerary


  • 2-4-21 Toyooka Cho Seki, Gifu Japan

DAY 1: FRIDAY, OCTOBER 13. 2017

HIGHLIGHT OF THE DAY:

  1. Ukai Boat Ride: Fishing with Cormorant birds

  2. Ayu Course Dinner: Highly sought-after summer season river fish

  • 10:00 AM (Exact time TBA in September 2017 when the new timetable becomes available). Meet at the designated point in Nagoya Station: Golden Clock by Takashimaya department store. [7 minutes walk to Bus Station. A detailed map will be provided. ]

  • 10:20 AM (Exact time TBA) Depart from Meitetsu Bus Terminal in Nagoya Station. [70 to 80 minute bus ride to Seki City, Gifu.]

  • 11:30 AM Arrive in Seki. Lunch at Sukeroku Soba, a buckwheat noodle restaurant. After lunch, we'll take a 10-minute taxi ride to our accommodations/Isaji Residence.

  • 12:40 PM Arrive at Isaji Residence (Hereafter referred to as "Residence"). House tour & tea time.

  • 1:30 PM Leave for the local market [Less than a 15 minute walk, 1/2 mile, 800m]

  • 2:30 PM Walk back to residence

  • 3:00 PM  (Option 1) Leave for Michi-no-Eki, "Local Market by the Road" to discover the fresh local produce and products. Shiitake mushroom chips are a best seller at this location. (Option 2) Cooking: We'll prepare some dishes that we'll bring to the Ukai boat ride and also have for breakfast tomorrow morning.

  • 6:00 PM Leave for Ukai. [About a 15 minute taxi ride]

  • 6:20 PM Ukai on a Cormorant bird fishing boat. We'll spend some time waiting for it to get completely dark so bring your jacket as it may get cold. Drinks and appetizers will be served.

  • 8:00 PM Ayu fish dinner at Iwasa, the cormorant bird fishing master’s house.

  • 9:30 PM Back to the residence by taxi

DAY 2: SATURDAY, OCTOBER 14. 2017

HIGHLIGHTS OF THE DAY:

  1. Seki Knife (Cutlery) Festival

  2. Mino Paper Lantern Night Walk

  3. Unagi Dinner, grilled eel

  • 8:30 AM Breakfast at a Cafe

  • 9:30 AM Leave for the Knife Festival site [About a 20 minute walk, 1 mile]

  • 10:00 AM 30 minute quick walking tour to highlight venues.

    • Open market with about 40 cutlery manufacturers along the main street.

    • Seki Sword Museum: Forging and sharpening demonstrations  

    • Outdoor Knife Market

    • Event stage/Food court

  • 10:30 AM Free Time

  • 12:00 PM Lunch at the Food court/parking. Many of the locally renowned restaurants offer dishes at this outdoor food court. Let's get together to sample many different dishes. Free time afterward.

  • 3:30 PM Head back to home. Rest well before heading to Mino.

  • 5:00 PM Unagi dinner

  • 6:00 PM Leave for the Mino Paper Lantern Festival. [Less than a 10 minute walk to the station. 15 minute train ride.]

  • 6:30 PM Free time. Stroll around this small old town lit up with handmade paper lanterns.

  • 8:30 PM Head back to the residence. [15 minute train ride, 10 minute walk]

DAY 3: SUNDAY, OCTOBER 15. 2017

HIGHLIGHTS OF THE DAY:

  1. Shirakawa-go, a UNESCO World Heritage Village

  2. Takayama old town & Fall Festival

  3. Takayama food tour & Wagyu beef dinner

  • 7:30 AM Breakfast

  • 8:00 AM Leave for Shirakawa-go [About 2-hour car ride]

  • 10:00 AM Arrive at Shirakawa-go observatory. About 2 hours of free time

  • 12:00 PM Leave for Takayama[About 45 minutes car ride]

  • 1:00 PM Arrive at Takayama. Our food stops are:

    • Boulangerie Train Bleu

    • Takayama Ramen

    • Wagyu (Raw) Beef Sushi

  • 2:30 PM Explore old town of Takayama

    • Known for centuries for having the best carpentry, Takayama hosts many furniture companies and artists in. Great shops to check out.

    • Sake Brewery

  • 3:30 PM  Marionette performance at Hachiman Shrine

  • 5:00 PM Hida Wagyu Beef Dinner (Hida-Hatoya, either Shabu shabu or Sukiyaki)

  • 6:30 PM Night Festival

  • 8:00 PM Depart [About a 1.5-hour taxi ride back home ]

  • 9:30 PM Arrive at residence

DAY 4: MONDAY, OCTOBER 16. 2017

HIGHLIGHTS OF THE DAY:

  1. Mino Pottery Barn Festival (Tajimi, Gifu)

  2. Inuyama Castle (Inuyama, Aichi)

  3. Kaiseki Dinner (Gifu, Gifu)

  • 7:30 AM Breakfast  [Bread from Boulangerie Train Blue]

  • 8:10 AM Depart for Tajimi

  • 9:00 AM Arrive at Koubei Gama and Sakazuki (Sake cups) Museum

    • Great museum shops showcasing works by talented local artists

    • Tea ceremony using amazing collections of teaware by Kato Kobei, a nationally renowned potter and "National Treasure" award winner

    • Outdoor markets

  • 11:15 AM Depart for lunch

  • 11:30 AM Lunch at handmade Udon Noodle restaurant

  • 12:30 PM Zohou Gama and Oribe Street.

    • Walk around and find your favorite shops in old town Tajimi (An English map will be provided.)

  • 3:00 PM Leave for Inuyama Castle (40 to 50 minute minivan ride)

  • 4:00 PM Inuyama Castle

  • 5:00 PM Leave for Kakamu Aburaya (Yoko's favorite liquor & food shop is perfect to choose souvenirs. Great selections of Japanese seasonings and Sake tastings are available)

  • 6:30 PM Dinner at Takada Hassho [ Kaiseki Dinner]

  • 8:30 PM Head back to residence (About half hour minivan ride)

DAY 5: TUESDAY, OCTOBER 17. 2017

HIGHLIGHT OF THE DAY:

  1. Cooking to make our farewell brunch!

  • 8:00 AM Start cooking (Menu TBD)

  • 10:00 AM Brunch

  • 11:00 AM Departure. We'll help you get to your next destination.

For a single reservation: USD 1,600/Person